Advanced

On the construction of universal families of hash functions via geometric codes and concatenation

Bierbrauer, J.; Johansson, Thomas LU ; Kabatianskii, G. and Smeets, Ben LU (1993) 13th Annual International Cryptology Conference CRYPTO’ 93 In Advances in Cryptology / Lecture Notes in Computer Science 773. p.331-342
Abstract
In this paper we use coding theory to give simple explanations of some recent results on universal hashing. We first apply our approach to give a precise and elegant analysis of the Wegman-Carter construction for authentication codes. Using Reed-Solomon codes and the well known concept of concatenated codes we can then give some new constructions, which require much less key size than previously known constructions. The relation to coding theory allows the use of codes from algebraic curves for the construction of hash functions. Particularly, we show how codes derived from Artin-Schreier curves, Hermitian curves and Suzuki curves yield good classes of universal hash functions.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Chapter in Book/Report/Conference proceeding
publication status
published
subject
in
Advances in Cryptology / Lecture Notes in Computer Science
volume
773
pages
331 - 342
publisher
Springer
conference name
13th Annual International Cryptology Conference CRYPTO’ 93
ISSN
1611-3349
0302-9743
ISBN
978-3-540-57766-9
DOI
10.1007/3-540-48329-2_28
language
English
LU publication?
yes
id
364d2140-31a5-419f-895f-1c68ab16ae89 (old id 1157322)
date added to LUP
2008-06-09 13:27:36
date last changed
2017-03-17 09:57:13
@inproceedings{364d2140-31a5-419f-895f-1c68ab16ae89,
  abstract     = {In this paper we use coding theory to give simple explanations of some recent results on universal hashing. We first apply our approach to give a precise and elegant analysis of the Wegman-Carter construction for authentication codes. Using Reed-Solomon codes and the well known concept of concatenated codes we can then give some new constructions, which require much less key size than previously known constructions. The relation to coding theory allows the use of codes from algebraic curves for the construction of hash functions. Particularly, we show how codes derived from Artin-Schreier curves, Hermitian curves and Suzuki curves yield good classes of universal hash functions.},
  author       = {Bierbrauer, J. and Johansson, Thomas and Kabatianskii, G. and Smeets, Ben},
  booktitle    = {Advances in Cryptology / Lecture Notes in Computer Science},
  isbn         = {978-3-540-57766-9},
  issn         = {1611-3349},
  language     = {eng},
  pages        = {331--342},
  publisher    = {Springer},
  title        = {On the construction of universal families of hash functions via geometric codes and concatenation},
  url          = {http://dx.doi.org/10.1007/3-540-48329-2_28},
  volume       = {773},
  year         = {1993},
}